Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 69, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 25, 2015, 6:55 PM EDT for Boyd County, Lawrence County, Kentucky; Lincoln County, Mingo County, Wayne County, West Virginia. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 6:55 PM EDT (22:55 UTC)
- Expired
- Jun 25, 2015, 8:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boyd County, KY, Lawrence County, KY, Lincoln County, WV, Mingo County, WV, Wayne County, WV
The radar
The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:49 PM EDT | HAIL 1.25 | 4 Ne Crum, WV | HALF DOLLAR HAIL |
| Jun 25, 7:58 PM EDT | HAIL 0.7 | 4 E Crum, WV | FELL ALONG OLD FORK OF JENNIES CREEK RD. TIME ESTIMATED FROM RADAR. |
| Jun 25, 8:00 PM EDT | HAIL 1.5 | 4 Ne Crum, WV | AFTER THE STORM....FOUND A FEW PING PONG BALLS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
040
WUUS51 KRLX 252255
SVRRLX
KYC019-127-WVC043-059-099-260000-
/O.NEW.KRLX.SV.W.0069.150625T2255Z-150626T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
655 PM EDT THU JUN 25 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOYD COUNTY IN KENTUCKY...
EASTERN LAWRENCE COUNTY IN KENTUCKY...
SOUTHERN WAYNE COUNTY IN WEST VIRGINIA...
NORTHWESTERN MINGO COUNTY IN WEST VIRGINIA...
SOUTHWESTERN LINCOLN COUNTY IN WEST VIRGINIA...
* UNTIL 800 PM EDT
* AT 654 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING LARGE HAIL UP TO PING PONG BALL SIZE AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
YATESVILLE LAKE STATE PARK...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
LOUISA...YATESVILLE LAKE STATE PARK...FORT GAY...DUNLOW...
KIAHSVILLE...HODE...HARTS...GALLUP...GLENHAYES...CLIFFORD...
WILSONDALE...CRUM...FALLSBURG...BREEDEN AND GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3825 8272 3805 8212 3780 8237 3782 8238
3781 8240 3783 8240 3786 8242 3790 8244
3791 8246 3790 8247 3792 8248 3793 8250
3795 8250 3796 8253 3795 8258 3796 8259
3817 8283
TIME...MOT...LOC 2254Z 301DEG 25KT 3817 8269
$$
162 follow-up statements
711
WWUS51 KRLX 252334
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
734 PM EDT THU JUN 25 2015
KYC019-252344-
/O.CAN.KRLX.SV.W.0069.000000T0000Z-150626T0000Z/
BOYD KY-
734 PM EDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOYD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3810 8245 3805 8212 3784 8233 3795 8249
3795 8250 3796 8251 3798 8255 3806 8252
TIME...MOT...LOC 2334Z 301DEG 25KT 3803 8239
$$
KYC127-WVC043-059-099-260000-
/O.CON.KRLX.SV.W.0069.000000T0000Z-150626T0000Z/
LAWRENCE KY-WAYNE WV-MINGO WV-LINCOLN WV-
734 PM EDT THU JUN 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL LAWRENCE...SOUTHEASTERN WAYNE...NORTHWESTERN MINGO
AND SOUTHWESTERN LINCOLN COUNTIES...
AT 734 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER DUNLOW...OR 13 MILES SOUTHEAST OF
LOUISA...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
DUNLOW...HARTS...WILSONDALE...BREEDEN...GLENHAYES AND CLIFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3810 8245 3805 8212 3784 8233 3795 8249
3795 8250 3796 8251 3798 8255 3806 8252
TIME...MOT...LOC 2334Z 301DEG 25KT 3803 8239
$$
16756
WWUS51 KRLX 260000
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
800 PM EDT THU JUN 25 2015
KYC127-WVC043-059-099-260009-
/O.EXP.KRLX.SV.W.0069.000000T0000Z-150626T0000Z/
LAWRENCE KY-WAYNE WV-MINGO WV-LINCOLN WV-
800 PM EDT THU JUN 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE...
SOUTHEASTERN WAYNE...NORTHWESTERN MINGO AND SOUTHWESTERN LINCOLN
COUNTIES WILL EXPIRE AT 800 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
MOST OF THE WARNED AREA...A NEW WARNING HAS BEEN ISSUED DOWNSTREAM.
LAT...LON 3810 8245 3805 8212 3784 8233 3795 8249
3795 8250 3796 8251 3798 8255 3806 8252
TIME...MOT...LOC 2355Z 301DEG 25KT 3803 8239
$$
16What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:03 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 25, 4:03 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 403 PM EDT THU JUN 25 2015 .SYNOPSIS... WAVES OF LOW PRESSURE ALONG A FRONTAL BOUNDARY AFFECT THE AREA THROUGH FRIDAY. A STRONGER LOW AND COOL FRONT WILL CAUSE UNSETTLED WEATHER OVER THE WEEKEND. ANOTHER FRONT FOR NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... OLD MCS STILL PLAYING HAVOC WITH THE CONVECTIVE INITIATION WITH US NOW IN THE MIDDLE OF THE AFTERNOON COMING UP ON PEAK HEATING. FORECASTING TODAY WAS DONE MAINLY ON SATELLITE IMAGERY AND RAPID UPDATING MODELS THROUGH 06Z TONIGHT. DO NOT WANT TO GIVE UP TOO EARLY ON CONVECTIVE CHANCES EVEN ACROSS THE NORTH AS ADDITIONAL CLEARING TAKING PLACE BACK TO THE WEST NORTHWEST NOW APPEARING ON THE CURRENT VIS IMAGE. HAVE BEEN MONITORING THE HOURLY UPDATE SPC MESO PAGE FOR THE REAL TIME MLCAPE...WHICH IS STILL LACKING...BUT SHOWING SIGNS OF INCREASING AND IS AT LEAST NOW SHOWING UP AS POSITIVE VALUES IN THE 250 J/KG RANGE. THINKING SOME DIFFERENTIAL HEATING BOUNDARIES FOR CONVECTIVE INITIATION SHOULD BE SETTING UP SOON. MUST CONTINUE THE POPS OVERNIGHT AS WAVES CONTINUE TO COME THROUGH THE AREA. MAY BE ABLE TO ADD SOME BREAKS TO THE POPS GIVEN ANY SET UP OF MESO HIGHS IN THE WAKE OF COMPLEXES...BUT THE FLOW ALOFT LOOKS TO REMAIN ACTIVE IN CONJUNCTION WITH THE SYNOPTIC SCALE COOL/STATIONARY FRONT AND OLD CONVECTIVE OUTFLOWS. AND WILL KEEP THE TRIGGERS GOING. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... MODELS HAVE A STRONG COOL FRONT PUSHING ACROSS SATURDAY...FOLLOWED BY A COOLER AND MOIST AIRMASS INTO MUCH OF SUNDAY. THE FRONT WILL BRING AN ORGANIZED BAND OF SHOWERS AND THUNDERSTORMS...WHILE SCATTERED SHOWERS WILL BE IN THE NORTHWEST FLOW BEHIND THE FRONT SATURDAY INTO SUNDAY. MOST OF THE SHOWERS WILL BE OVER BY LATER ON SUNDAY AS BRIEF HIGH PRESSURE MOVES IN. AT THIS TIME IN THE HAZARDOUS WEATHER OUTLOOK...WILL CONTINUE MENTION SEVERE THUNDERSTORM POTENTIAL THIS EVENING...AND POTENTIAL WATER PROBLEMS THROUGH SATURDAY UNTIL THE FRONT MOVES THRU. THIS IS DUE TO SHORT TERM MESOSCALE INFLUENCES THAT CAN AND DO MODIFY THE SYNOPTIC PATTERN. IN ANY CASE...THE WARM AND HUMID CONDITIONS FRIDAY AND A PORTION OF SATURDAY WILL BE REPLACED BY A MUCH COOLER AIRMASS SATURDAY NIGHT AND SUNDAY. && .LONG TERM /MONDAY THROUGH THURSDAY/... GIVEN THE CONTINUATION OF A SERIES OF UPPER TROUGHS AND FRONTS MOVING ACROSS THE AREA NEXT WEEK...WILL GENERALLY KEEP THIS PERIOD UNSETTLED. HARD TO TIME THESE SYSTEMS...SO WILL BROADBRUSH AND KEEP CHANCE POPS FOR SHOWERS AND STORMS FOR EACH DAY NEXT WEEK. TEMPERATURES WILL CONTINUE TO BE MODERATE DUE TO THE CLOUDS AND SHOWERS...EVEN AS THE COOLER CANADIAN AIRMASS EXITS EAST BY MONDAY. .AVIATION /20Z THURSDAY THROUGH TUESDAY/... LEFTOVER CONVECTIVE DEBRIS FROM DELAYING THE EXPECTED CONVECTION BY A FEW HOURS. CLEARING BACK IN INDIANA TAKING PLACE...SO WILL SEE THE TOWERING CUMULUS FORMATION BACK TO THE WEST NORTHWEST OVER THE NEXT COUPLE OF HOURS. WITH THE CONVECTION...TSRA AND INTERMITTENT IFR WITH SOME WIND GUSTS ARE POSSIBLE. TIMING AND INTENSITIES WILL VARY...BUT CONVECTIVE ACTIVITY COULD CONTINUE INTO THE OVERNIGHT. KEEPING PREVAILING OR TEMPO CONDITIONS LIMITED TO THE FRONT END OF THE TAFS. NOT EXPECTING FOG TONIGHT WITH CLOUD COVER IN PLACE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z FRIDAY... FORECAST CONFIDENCE: LOW TO MEDIUM. ALTERNATE SCENARIOS: TIMING OF THE CONVECTION TODAY AND TONIGHT COULD EASILY VARY EITHER WAY...FASTER OR SLOWER. .AFTER 18Z FRIDAY... POSSIBLE IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/JMV NEAR TERM...26 SHORT TERM...JMV LONG TERM...JMV AVIATION...26
Hazardous weather outlook, Jun 25, 5:16 AM EDT, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 516 AM EDT THU JUN 25 2015 OHZ066-067-076-WVZ010-011-020-031-032-040-260930- PERRY-MORGAN-WASHINGTON-PLEASANTS-TYLER-DODDRIDGE-HARRISON-TAYLOR- BARBOUR- 516 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE NIGHTTIME HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS FRIDAY WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ075-083>087-WVZ006>009-013>019-025>030-033>039-046-047-260930- ATHENS-JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-CABELL-MASON- JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH- 516 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE NIGHTTIME HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A MARGINAL RISK RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-VAZ003-004-WVZ005-024-260930- GREENUP-CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-MINGO- 516 AM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA...AND PORTIONS OF SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO THE NIGHTTIME HOURS. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREAT. SOME OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY DOWNPOURS WHICH COULD CAUSE SOME WATER ISSUES. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 25, 4:03 PM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
403 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG WILLIAMSTOWN 39.40N 81.45W
06/20/2015 WOOD WV PUBLIC
8 INCH DIAMETER TREE TWISTED OFF AND A SMALL TREE
UPROOTED AT THE CORNER OF 9TH AND HIGHLAND IN
WILLIAMSTOWN. ESTIMATED WIND GUST SPEED OF 45 MPH.
&&
EVENT NUMBER RLX1501416
WOLFELocal storm report, Jun 25, 6:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 SE CARTER CAVES STATE 38.34N 83.07W
06/25/2015 E1.25 INCH CARTER KY PUBLIC
FELL NEAR COMMUNITY OF GREGORYVILLE ON HWY 60. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER RLX1501417
NWLocal storm report, Jun 25, 6:40 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT THU JUN 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 2 NW HITCHINS 38.30N 82.94W
06/25/2015 E1.25 INCH CARTER KY PUBLIC
FELL ON WELLS RD. JUST NORTH OF HWY 773. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER RLX1501418
NWSpecial weather statement, Jun 25, 6:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
648 PM EDT THU JUN 25 2015
KYZ103-105-WVZ005-006-013-252345-
BOYD-LAWRENCE-CABELL-WAYNE-LINCOLN-
648 PM EDT THU JUN 25 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BOYD...CENTRAL
LAWRENCE...WAYNE...NORTHWESTERN LINCOLN AND SOUTHERN CABELL
COUNTIES...
AT 646 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CATLETTSBURG TO NEAR WEBBVILLE...AND MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE
STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...LOUISA...WAYNE...HAMLIN...CHESAPEAKE...BEECH
FORK STATE PARK...CANNONSBURG...YATESVILLE LAKE STATE PARK...
BARBOURSVILLE...KENOVA...CATLETTSBURG...CEREDO...FORT GAY...GARNER...
DURBIN...KIAHSVILLE...HODE...CENTERVILLE AND RANGER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3819 8285 3824 8279 3832 8279 3848 8264
3840 8257 3844 8242 3832 8204 3828 8204
3793 8232 3786 8240 3784 8240 3786 8242
3788 8242 3790 8246 3791 8247 3790 8247
3795 8250 3796 8256 3819 8289
TIME...MOT...LOC 2246Z 300DEG 26KT 3843 8261 3820 8278
16The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:57 PM EDT | Severe Thunderstorm Warning | RLX | Boyd, Carter, Greenup, Lawrence | 48 min |
| Jun 25, 6:48 PM EDT | Special Weather Statement | RLX | Boyd | 57 min |
| Jun 25, 7:32 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 43 min |
| Jun 25, 7:57 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.